Florida, 2008

Lightning Strike in Florida, June 30, 2008

June 30, 2008 · NWS TAE · 1 event in 1 county or zone

Lightning struck and injured a young boy along State Road 53 near Madison.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

Lightning struck and injured a young boy along State Road 53 near Madison.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 30, 8:17 AM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 30, 8:17 AM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
917 AM EDT MON JUN 30 2008

.DISCUSSION...THE LONG WAVE PATTERN REMAINS UNSEASONABLY AMPLIFIED
THIS MORNING WITH A RIDGE AXIS OVER THE ROCKIES AND A TROUGH IN THE
E. A STRONG SHORT WAVE IS NOW ROTATING THROUGH THE BASE OF THE ERN
TROUGH AND THIS WILL HELP TO AMPLIFY IT FURTHER TODAY. THIS SHOULD
GET THE FRONT MOVING AGAIN...WHICH IS CURRENTLY STALLED ACROSS NRN
GA AND CENTRAL AL. THERE IS ALSO A WEAK SHORT WAVE MOVING EWD ALONG
THE GULF COAST AND THIS HAS SPARKED CONVECTION ALREADY THIS MORNING
OVER OUR NWRN ZONES. THE 12Z KTAE SOUNDING SHOWS THAT THE ATMOSPHERE
IS STILL JUICED WITH THE PW UP AROUND 1.9 INCHES. WE MODIFIED THE
SOUNDING FOR AN AFTERNOON PARCEL OF 86/67 AND GOT SBCAPE OF ABOUT
1800 J/KG AND MLCAPE OF 2000 J/KG. WHILE THE DEEP LAYER WESTERLIES
ARE NOT AS STRONG AS YESTERDAY, THERE IS STILL SUFFICIENT FLOW THAT,
WHEN COMBINED WITH THE MODERATE INSTABILITY AND APPROACHING SYNOPTIC
BOUNDARY, SHOULD TOUCH OFF ANOTHER ROUND OF SEVERE WEATHER TODAY.
NWRN PORTIONS OF THE FORECAST AREA ARE GETTING WORKED OVER EARLY, SO
THE SEVERE THREAT IS LESS THERE. HOWEVER, AREAS TO THE E ARE GETTING
SOME GOOD SUN AND THIS SHOULD ASSIST IN THE STRENGTHENING OF STORMS
AS THEY MOVE E TODAY. ALL OF THIS IS OUTLINED NICELY IN THE RECENTLY
UPDATED CONVECTIVE OUTLOOK FROM SPC THAT NOW SHOWS A SLIGHT RISK
AREA THAT INCLUDES OUR FL BIG BEND AND MUCH OF OUR S CENTRAL AND SW
GA ZONES. THE HAZARDOUS WX OUTLOOK WILL BE UPDATED TO REFLECT THIS
RISK. HOWEVER...THE TEXT AND GRAPHICAL PRODUCTS ALREADY INDICATE THE
THREAT AND ARE GOOD TO GO.

&&

.MARINE...OUTSIDE ANY SHOWERS AND THUNDERSTORMS...WINDS AND SEAS ARE
EXPECTED TO REMAIN 10 KT OR LESS AND 2 FT OR LESS RESPECTIVELY.

&&

.AVIATION...LARGE AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS
CROSSING SOUTHEAST ALABAMA INTO SOUTHWEST GEORGIA AND THE EASTERN FL
PANHANDLE THIS MORNING. GENERAL MVFR/TEMPO IFR VIS/CIG FOR KDHN AND
KABY THROUGH MUCH OF THE MORNING WITH ACTIVITY BECOME MORE SCATTERED
IN NATURE DURING THE AFTERNOON AND THEN ENDING BY THIS EVENING.
FURTHER SOUTH TOWARD KPFN AND KTLH AND KVLD ACTIVITY WILL INCREASE
INTO THE LATER MORNING HOURS AND LIKELY BE AROUND FOR MUCH OF THE
AFTERNOON AND EARLY EVENING. A FEW STORMS WILL BE CAPABLE OF VERY
HEAVY RAINFALL AND GUSTY WINDS OVER 35 KNOTS. GENERAL VFR CONDITIONS
EXPECTED TONIGHT FOR KDHN AND KABY AS DRIER AIR ADVECTS IN FROM THE
NORTH. A FEW LINGERING SHOWERS/STORMS POSSIBLE FROM KTLH TO KVLD
HOWEVER ACTIVITY WILL BE DIMINISHING IN INTENSITY AND COVERAGE.
BELOW NORMAL DAY IN TERMS OF CONVECTION FOR TUESDAY WITH VERY SLIGHT
CHANCES FOR THE NORTHERN AND WESTERN TERMINALS AND ONLY 30% CHANCES
FROM KTLH TO KVLD.

&&

.FIRE WEATHER...NO CONCERNS TODAY. HOWEVER...DRIER AIR WILL PUSH
INTO THE AREA IN THE WAKE OF THE WEAK COLD FRONT FOR TUE AND WED.
THE CURRENT FORECAST HAS DEW POINTS HIGHER THAN ANY MOS. WE WILL
TAKE A CLOSER LOOK AT THIS THIS AFTERNOON. IF THE MOS VERIFIES, WE
COULD GET MARGINAL DURATIONS ACROSS OUR INLAND FL ZONES BOTH DAYS.

&&

.PREV DISCUSSION...
218 AM EDT MON JUN 30 2008

SHORT TERM...(TODAY THROUGH WEDNESDAY).
THE COLD FRONT THAT IS LOCATED JUST NORTHEAST OF OUR REGION AT
DAYBREAK WILL GRADUALLY SAG SOUTHWARD AND LIE ACROSS THE CWA BY THE
AFTERNOON. THIS FRONTAL BOUNDARY WILL HELP SERVE AS A FOCUSING
MECHANISM FOR DEVELOPING CONVECTION...BOTH IN THE MORNING AND
AFTERNOON HOURS. AS INDICATED BY BOTH THE NAM AND GFS...WE SHOULD
SEE ANOTHER EARLY START TO SHOWER AND THUNDERSTORM DEVELOPMENT
ACROSS THE REGION. THERE IS GOOD AGREEMENT WITH REGARD TO THE
OVERALL PLACEMENT OF THE HEAVIEST QPF IN BOTH MODELS. GIVEN THIS
AGREEMENT...HAVE DECIDED TO RAISE POPS IN FLORIDA AND EXTREME
SOUTHERN GEORGIA INTO THE 70 PERCENT RANGE. WITH SLIGHTLY DRIER AIR
FILTERING INTO OUR NORTHERN ZONES THROUGHOUT THE DAY...WILL SHOW
LOWER POPS...GENERALLY 50 PERCENT OR SO THERE.

ANOTHER CONCERN FOR TODAY IS POTENTIAL FOR SEVERE WEATHER. ON
SUNDAY...THERE WERE A FEW SEVERE REPORTS ACROSS OUR REGION...
PARTICULARLY IN THE FLA PANHANDLE. ENVIRONMENTAL WIND FIELDS ARE NOT
QUITE AS STRONG AS WHAT WAS OBSERVED ON SUNDAY. 0-6KM SHEAR VALUES
FOR SUNDAY WERE HOVERING BETWEEN 30 AND 35 KNOTS. MODEL SOUNDINGS
TODAY SHOW A SLIGHTLY LIGHTER FLOW...25 TO 30 KNOTS IN THE 0-6KM
LAYER. MODIFIED MODEL SOUNDINGS IN THE NAM/GFS TO 86/69 YIELD AROUND
1900 J/KG OF SBCAPE. WITH SUNDAYS SHEAR VALUES ONLY MARGINALLY
SUPPORTIVE OF ORGANIZED SEVERE STORMS..AND THE SLIGHTLY WEAKER FLOW
TODAY...EXPECT THE OVERALL THREAT FOR SEVERE WEATHER TO BE
ISOLATED...AND STORMS TO BE CLOSER TO A PULSE MODE. THERMODYNAMIC
PROFILES SHOW WEAK LOW AND MID LEVEL LAPSE RATES...ESSENTIALLY MOIST
ADIABATIC GIVEN A NEARLY SATURATED COLUMN FROM THE SURFACE TO 300
MB...SO WET MICROBURSTS WITH GUSTY TO DAMAGING WINDS WILL BE THE
MAIN THREAT TODAY. WILL CONTINUE TO INCLUDE ISOLATED STRONG TO
SEVERE WORDING IN THE ZONES AND GRIDS...ESPECIALLY IN NORTHERN
FLORIDA WHERE THE THREAT APPEARS MAXIMIZED.

BEYOND TODAY...DIFFERENCES APPEAR WITH RESPECT TO THE EVENTUAL
MOVEMENT OF THE COLD FRONT. RARELY DO COLD FRONTS MAKE IT INTO THE
DEEP SOUTH THIS TIME OF YEAR...AND RARER STILL...DO THEY ACTUALLY
PASS THROUGH OUR CWA BRINGING IN A DRIER AIRMASS. THE NAM SOLUTION
IS MORE ROBUST AND AFFORDS GREATER CLEARING FOR THE NORTHWESTERN
TWO-THIRDS OF OUR CWA. HOWEVER...THE EURO HANGS THE FRONT ACROSS OUR
CWA. THE GFS SOLUTION IS SOMEWHAT OF A COMPROMISE BETWEEN THESE TWO
EXTREMES. THE GFS SOLUTION SHOWS THE FRONT LOSING ITS IDENTITY ON
TUESDAY WITH ANY SIGNIFICANT DRIER AIR CONFINED TO OUR FAR NORTHERN
ZONES. BASED ON THIS...WILL CONTINUE TO INCLUDE POPS IN OUR
FORECAST...ESPECIALLY IN THE SE FLA BIG BEND. WILL SHOW A GRADUAL
WARMING TREND INTO WEDNESDAY WHEN THE LOCAL WEATHER PATTERN BECOMES
DOMINATED BY THE AFTERNOON SEA BREEZE CIRCULATION AS THE COLD FRONT
COMPLETELY DISSIPATES AND THE EASTERN CONUS TROF WEAKENS ACROSS THE
SOUTHEAST.

LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY).
BEGINNING OF EXTENDED PERIOD WILL FEATURE WEAKENING REMNANT OF LONG
WAVE TROUGH CONTINUING TO LINGER OVER THE SOUTHEAST. LOW LEVEL RIDGE
AXIS WILL REBUILD ACROSS THE CWA THURSDAY WITH DEEP MOISTURE
GRADUALLY INCREASING. SUBTROPICAL RIDGE WILL BUILD BACK IN ALOFT BY
FRIDAY WITH UPPER TROUGH BECOMING ESTABLISHED ONCE AGAIN ACROSS THE
NORTHEASTERN STATES. PATTERN WILL FEATURE ONSHORE LOW LEVEL FLOW
WHICH SHOULD MAINTAIN DIURNALLY DRIVEN CONVECTION EACH DAY WITH BEST
RAIN CHANCES DICTATED BY LOW LEVEL MEAN FLOW. OVERALL A MUCH MORE
TYPICAL SUMMER PATTERN THAN IN THE SHORT TERM. FOR POPS IN THE
EXTENDED...WILL GENERALLY GO NEAR CLIMO. TEMPS SHOULD BE NEAR CLIMO
AS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  86  67  90  66  91 /  70  30  30  10  30
PANAMA CITY  86  71  89  72  89 /  70  30  20  10  30
DOTHAN       88  67  91  66  92 / 100  20  10  10  20
ALBANY       89  66  91  65  93 /  80  20  10  10  20
VALDOSTA     86  68  90  65  91 /  70  40  30  10  30
CROSS CITY   87  70  88  68  89 /  60  40  40  20  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

LONG TERM/AVIATION/FIRE WEATHER...CAMP
REST OF DISCUSSION...GODSEY
Hazardous weather outlook, Jun 30, 8:20 AM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 AM EDT MON JUN 30 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-011000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
920 AM EDT MON JUN 30 2008 /820 AM CDT MON JUN 30 2008/

...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY FOR THE
FLORIDA BIG BEND AND PARTS OF SOUTHWEST AND SOUTH CENTRAL
GEORGIA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN
AFFECT THE REGION TODAY AS A WEAK COLD FRONT MOVES IN FROM THE
NORTHWEST. THIS FRONT WILL TAP INTO A MOIST MODERATELY UNSTABLE
ENVIRONMENT TO PRODUCE SOME STRONG TO SEVERE STORMS. SOUTHEAST
ALABAMA AND ADJACENT AREAS IN FAR SOUTHWEST GEORGIA AND THE
FLORIDA PANHANDLE HAVE GOTTEN SHOWERS AND STORM EARLY AND THIS
SHOULD KEEP THINGS FROM DESTABILIZING AS MUCH LATER ON TODAY.
HOWEVER...FURTHER TO THE EAST...PLENTY OF SUNSHINE WILL RESULT IN
SOME GREATER INSTABILITY. THE MAIN THREATS FROM THE STORMS IN THE
OUTLOOK AREA WILL BE DAMAGING WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WHICH MAY CAUSE
MINOR FLOODING IN LOW LYING AREAS. AS ON MANY SUMMER DAYS...A
BRIEF WATERSPOUT IS POSSIBLE OVER THE WATERS OF THE GULF OF MEXICO
TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THE COLD FRONT WILL DISSIPATE OVER OUR REGION ON TUESDAY WITH WEAK
HIGH PRESSURE BUILDING IN FROM THE NORTH ON WEDNESDAY. SCATTERED
STORMS WILL REMAIN IN THE FORECAST FROM TUESDAY INTO THE COMING
WEEKEND AS THE LOCAL WEATHER PATTERN IS ONCE AGAIN DOMINATED BY
THE AFTERNOON SEA BREEZE CIRCULATION. AT THIS TIME...WIDESPREAD
SEVERE WEATHER IS NOT ANTICIPATED...HOWEVER...ANY STORM THAT
DEVELOPS IN THE SUMMERTIME IS CAPABLE OF PRODUCING GUSTY
WINDS...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND SPOTTERS SHOULD CLOSELY MONITOR THE WEATHER
THROUGHOUT THE DAY. SPOTTERS SHOULD CONSIDER THEMSELVES ACTIVATED
AT THE FIRST ISSUANCE OF A WATCH OR WARNING IN YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

WOOL/GODSEY

In the hours before

Special weather statement, Jun 30, 9:07 AM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1007 AM EDT MON JUN 30 2008

FLZ008-010>012-301500-
BAY-COASTAL WALTON-JACKSON-WASHINGTON-
907 AM CDT MON JUN 30 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WESTERN BAY...JACKSON...
SOUTHERN WALTON AND WASHINGTON COUNTIES...

* UNTIL 1000 AM CDT

AT 903 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CHIPLEY TO 7 MILES
WEST OF SANTA ROSA BEACH...MOVING EAST AT 29 MPH.

THESE STORMS WILL BE NEAR...
  SANTA ROSA BEACH BY 915 AM CDT.
  VERNON BY 925 AM CDT.
  MARIANNA BY 945 AM CDT.

WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

18-WOOL
Special weather statement, Jun 30, 9:08 AM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1008 AM EDT MON JUN 30 2008

FLZ013-026-301445-
CALHOUN-LIBERTY-
1008 AM EDT MON JUN 30 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CALHOUN AND NORTHERN
LIBERTY COUNTIES IN NORTH FLORIDA...

* UNTIL 1045 AM EDT/945 AM CDT/

AT 906 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF BLOUNTSTOWN TO 20 MILES NORTHEAST OF CALLAWAY...MOVING EAST AT 30
MPH.

THESE STORMS WILL BE NEAR...
  BLOUNTSTOWN BY 915 AM CDT.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS WHICH CAN
DOWN TREE LIMBS AND KNOCK OVER OTHER UNSECURED OUTDOOR OBJECTS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA
Special weather statement, Jun 30, 9:31 AM EST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1031 AM EDT MON JUN 30 2008

FLZ016-017-301530-
GADSDEN-LEON-
1031 AM EDT MON JUN 30 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR GADSDEN AND NORTHERN LEON
COUNTIES...

* UNTIL 1130 AM EDT

AT 1020 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF
CAIRO TO QUINCY...OR ALONG A LINE EXTENDING FROM 15 MILES SOUTH OF
CAIRO TO 21 MILES NORTHWEST OF TALLAHASSEE...MOVING EAST AT 45 MPH.
THESE STORMS WILL AFFECT SOUTHERN AND EASTERN PORTIONS OF GADSDEN
COUNTY AND THEN MOVE INTO NORTHWESTERN LEON COUNTY.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

ALSO...THIS STORM IS PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

18-WOOL
Special weather statement, Jun 30, 10:07 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1107 AM EDT MON JUN 30 2008

FLZ026-301545-
LIBERTY-
1107 AM EDT MON JUN 30 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CENTRAL LIBERTY
COUNTY IN THE FLORIDA BIG BEND...

* UNTIL 1145 AM EDT

AT 1106 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF BLOUNTSTOWN...MOVING EAST AT 25
MPH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM WHICH CAN
DOWN TREE LIMBS AND KNOCK OVER UNSECURED OUTDOOR OBJECTS.

ALSO...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

14-MROCZKA
Special weather statement, Jun 30, 10:56 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1156 AM EDT MON JUN 30 2008

FLZ018-019-028-029-301645-
JEFFERSON-LAFAYETTE-MADISON-TAYLOR-
1156 AM EDT MON JUN 30 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON...LAFAYETTE...
MADISON AND TAYLOR COUNTIES...

* UNTIL 1245 PM EDT

AT 1151 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
OF MADISON TO 13 MILES EAST OF SAINT MARKS...MOVING EAST AT 14 MPH.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

THESE STORMS ARE CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND ARE
ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

12-WATSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Madison

When
June 30, 11:00 AM EST
Where
Madison County, 2 mi SE of Madison
Injuries
1 direct, 0 indirect
Reported by
Trained Spotter
Coordinates
30.450, -83.376

Lightning struck and injured a young boy while has was walking along State Road 53. He was transported to the hospital in serious condition.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyWarnings in Florida, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115815.